Is it common for a tsh level to vary from high to low while on the same dose of Levoxyl? I am very aware if my levels change even just a little bit, but I usually just deal with it because it will eventually get back to a normal level for me. I had a thyroidectomy when I was 11 yrs old and have been taking Levoxyl since (I am now 40). I had to find a new Endo. dr. and it's like starting all over again to get him to understand that my levels will go up and down even on the same dose. They usually don't believe me until they have done a couple of labs on me. Just recently I was told to have my dosage changed from 125 mcg to 137 mcg because my tsh level was high. My dr. actually wanted to take me up to 150 mcg but I insisted that he not because of my sensitivity. He said that the little he increased it won't really help me. Guess what - my labs came back and I am now at .042 tsh level and a high T4. Just wanted to know if it is a common occurance, because the dr.'s out here don't think so and usually say the labs made a mistake even though I feel the difference. It's just so hard to change dosages and not have a great fluctuation in my levels. Could changing my medicine maybe help? I've been told not to, but keep hearing such varied adivce on this issue. One other question is this; can a change in tsh levels cause you to be absent minded or just not able to concentrate as well. I find myself not being able to multitask like I did about 6 months ago (I do know that I am aging and this will happen, but I didn't think yet).
Thanks so much for some advice.
Fluctuating thyroid levels can cause symptoms of decreased concentration, etc. The reason for the change is not always clear -- we suggest avoiding generics, sticking w/the same brand product, taking the med the same way every day and always asking if a new supplement or prescription may interfere. Sometimes people need an inbetween dose (ie 137mcg 6 1/2 tabs/week -- a little more than 125 daily, but less than 137 daily).
I have been diagnosed with Graves disease last year then it stabalized but this year the count is so much higher then last year.
My results for this year are as follow;
T4 - 40.5
TSH - 0.03
T3 - 17.2
I am on 30 mg Neomercazole a day.
My question that I would like to ask is, what can I do help myself to stay healthy, what to eat with Hyper Thyroid and what not to eat?
Is there anything from my side that can be done to help, specially with the symptoms that sounds normal for thyroid problems. Like fast hearbeat (tested by dr always between 100 - 108), highblood pressure, shaking, constant tiredness, trouble concentrating and diziness/off balance.
Would I always have this Thyroid problem and symptoms or would it get better with time?
I have no idea what I am dealing with talking about Graves disease, all I know is, that all this symptoms is not a nice experience and difficult to stay on my feet
I am a 45 year old female, normal weight and small boned, with fluctuating tsh levels and normal t4 for the last ten years...the doctor gave me 2 scripts for tsh levels.. One when I was feeling the flu like symptoms of muscle achiness,tiredness,lightheadedness--the symptoms always occurred when I was ovulating and the blood test indicated a high tsh anywhere between
18 and 50.. When i started to feel better, more energy, concentration, etc... another bl work was given and the tsh went down anywhere from 2-4....this always occurred when my period was in the 4-5th day...These fluctuations are basically how I am feeling..The tsh levels vary month to month.. I tried the lowest dose of synthroid and became overactive in symptoms... The tsh blood work would go back to normal.... Is this a common thing that you see in your practice.. Do I just wait til the thyroid burns out? or is there something else i can do in the meantime. Both my mom and sister have hypothyroidism...(are overweight)...
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.